# SDR PNS2008F00008

- Difficulty date: August 14, 2008
- Submitted: August 22, 2008
- Operation: Air carrier
- Aircraft: N676PA
- Make and model: Saab 340B
- Aircraft serial: 316
- Engine: Ge CT79B
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Socket
- Part number: BVO33000250
- Condition: Burned
- Location: Cabin Light
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE ENROUTE, FLIGHT CREW WAS NOTIFIED BY THE F/A THAT THERE WAS SMOKE AND AN ODOR IN THE CABIN, THE FLIGHT CREW PERFORMED EMERGENCY PROCEDURES AND AN UNEVENTFUL LANDING WAS MADE AT THE DESTINATION AIRPORT.  MAINT FOUND THE OVERHEAD LIGHT FIXTURE ABOVE SEAT 1A WAS BURNED AND MELTED.  THE SYSTEM WAS DEFERED AND THE AC RETURNED TO THE MAINT BASE AND THE LAMP HOLDER WAS REPLACED AND THE LIGHTING SYS TESTED.  WE HAVE HAD SIMILAR ISSUES WITH THESE LAMP HOLDERS WHICH ARE MADE OUT OF PLASTIC.  IT WOULD BE BETTER IF THESE LAMP HOLDERS WERE MADE FROM CERAMIC OR ANOTHER MATERIAL THAT WOULD RESIST MELTING AND BURNING. (K)
